Alert archive / Vermont / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 42, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 8, 2011, 8:14 PM EDT for Essex County, Orleans County, Vermont. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2011, 8:14 PM EDT (00:14 UTC)
- Expired
- Jun 8, 2011, 9:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Essex County, VT, Orleans County, VT
The radar
The Burlington radar (KCXX), 132 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 8:39 PM EDT | TSTM WND DMG | Canaan, VT | TREES AND POWERLINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 4:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
620
WUUS51 KBTV 090014
SVRBTV
VTC009-019-090100-
/O.NEW.KBTV.SV.W.0042.110609T0014Z-110609T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
814 PM EDT WED JUN 8 2011
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ORLEANS COUNTY IN NORTHEAST VERMONT...
NORTHERN ESSEX COUNTY IN NORTHEAST VERMONT...
* UNTIL 900 PM EDT.
* AT 810 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE STORM WAS NEAR WARREN
GORE...MOVING EAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
LEWIS...AVERILL...WALLACE POND...STEWARTSTOWN...
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4500 7147 4499 7153 4490 7150 4487 7152
4486 7155 4479 7156 4476 7161 4487 7200
4502 7195 4502 7146
TIME...MOT...LOC 0014Z 285DEG 26KT 4492 7182
$$
NEILES3 follow-up statements
593
WWUS51 KBTV 090031
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
831 PM EDT WED JUN 8 2011
VTC019-090041-
/O.CAN.KBTV.SV.W.0042.000000T0000Z-110609T0100Z/
ORLEANS VT-
831 PM EDT WED JUN 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ORLEANS COUNTY IS
CANCELLED...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4490 7191 4501 7189 4502 7146 4500 7147
4499 7153 4490 7150 4487 7152 4486 7155
4479 7156 4476 7161
TIME...MOT...LOC 0031Z 284DEG 20KT 4492 7171
$$
VTC009-090100-
/O.CON.KBTV.SV.W.0042.000000T0000Z-110609T0100Z/
ESSEX VT-
831 PM EDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHERN ESSEX COUNTY IN NORTHEAST VERMONT...
AT 826 PM EDT A SEVERE THUNDERSTORM WAS REPORTED PRODUCING ONE INCH
DIAMETER HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE STORM
WAS NEAR LEWIS...MOVING EAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
WALLACE POND...STEWARTSTOWN...
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4490 7191 4501 7189 4502 7146 4500 7147
4499 7153 4490 7150 4487 7152 4486 7155
4479 7156 4476 7161
TIME...MOT...LOC 0031Z 284DEG 20KT 4492 7171
$$
NEILES100
WWUS51 KBTV 090046
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
846 PM EDT WED JUN 8 2011
VTC009-090100-
/O.CON.KBTV.SV.W.0042.000000T0000Z-110609T0100Z/
ESSEX VT-
846 PM EDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHEASTERN ESSEX COUNTY IN NORTHEAST VERMONT...
AT 844 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE STORM WAS NEAR
LEMINGTON...MOVING EAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
RURAL NORTHEASTERN ESSEX COUNTY...LEWIS...CANAAN...WALLACE
POND...AVERILL.
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4485 7181 4501 7177 4502 7146 4500 7147
4499 7153 4490 7150 4487 7152 4486 7155
4479 7156 4476 7161
TIME...MOT...LOC 0046Z 284DEG 20KT 4490 7160
$$
NEILES668
WWUS51 KBTV 090100
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
900 PM EDT WED JUN 8 2011
VTC009-090110-
/O.EXP.KBTV.SV.W.0042.000000T0000Z-110609T0100Z/
ESSEX VT-
900 PM EDT WED JUN 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ESSEX COUNTY IN
NORTHEAST VERMONT HAS EXPIRED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA. THEREFORE THE
NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4485 7181 4501 7177 4502 7146 4500 7147
4499 7153 4490 7150 4487 7152 4486 7155
4479 7156 4476 7161
TIME...MOT...LOC 0046Z 284DEG 20KT 4490 7160
$$
NEILESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 7:36 PM EDT, 38 minutes earlier.
Area forecast discussion, Jun 8, 7:36 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 736 PM EDT WED JUN 8 2011 .SYNOPSIS... HOT AND HUMID CONDITIONS ARE EXPECTED THIS THROUGH THURSDAY ALONG WITH A THREAT OF THUNDERSTORMS. A FEW OF THE STORMS MAY BE SEVERE THIS EVENING AND OVERNIGHT AND AGAIN THURSDAY AS A STRONG COLD FRONT PUSHES ACROSS THE AREA. EXPECT DRY AND COOLER WEATHER BEHIND THE FRONT BY FRIDAY...THOUGH CONDITIONS TREND UNSETTLED AGAIN BY THE WEEKEND INTO EARLY NEXT WEEK AS THE FRONT LIFTS BACK NORTHWARD INTO OUR REGION. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 643 PM EDT WEDNESDAY...SEVERE THUNDERSTORM WATCH UNTIL 10 PM. PREVIOUS DISCUSSION...WILL BE ISSUING AN UPDATE AT THE TOP OF THE HOUR TO ADJUST CLD COVER FOR NORTHERN AND CENTRAL PORTIONS OF THE CWA. THUNDERSTORM CLUSTER PUSHING SLOWLY THRU THE NY AREA...COMBINED MORE ACTIVITY TO THE WEST WILL PUSH EAST THRU THE NEXT SEVERAL HOURS. AS A RESULT WILL BE TRENDING MORE MCLDY NORTH AND CENTRAL...AND KEEPING ZONES TO THE SOUTH PCLDY. REST OF FORECAST IN GD SHAPE. CURRENT LINE OF STORMS IN ONTARIO PROGRESSING EASTWARD AND LOOKS LIKE IT WILL AFFECT NORTHERN NY BY 21Z AND W VERMONT BY 00Z THIS EVENING. WILL KEEP MONITORING FOR POSSIBLE WARNINGS. DID SEE G48 KTS IN CANADA AND SECOND HAND REPORTS OF WIND DAMAGE VIA SPC. IT LOOKS LIKE DEVELOPING MCS WITH DAMAGING WINDS...EMBEDDED MESOS. CANT RULE OUT LARGE HAIL AND AREAS OF VERY HEAVY RAIN. A FACTOR IN THIS EVENINGS WEATHER IS INCREASING LOW LEVEL WINDS WITH GUSTS TO 30 MPH OR SO OVER NORTHERN NEW YORK AND 20 TO 25 OVER VERMONT. VWPS AT BUF NOW UP TO 40TS AT 850 MB. IT IS THIS MODERATELY STRONG LOW LEVEL WIND COMBINED WITH INSTABILITY OF 2500-3500 J/KG CAPE THAT MAY FACTOR INTO THE POTENTIAL FOR SEVERE WEATHER WITH ANY THUNDERSTORMS. STILL A THREAT OF THUNDERSTORMS AND SEVERE WEATHER OVERNIGHT AS ADDITIONAL CONVECTION DEVELOPING FURTHER WEST TOWARD GREEN BAY. COULD BE AN ACTIVE NIGHT. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... AS OF 429 PM EDT WEDNESDAY...ANOTHER ACTIVE DAY THEN LIKELY ON THURSDAY AS A SURFACE FRONT PUSHES ACROSS THE AREA. AMPLE MOISTURE...INSTABILITY AND DEEP LAYER SHEAR CERTAINLY IN PLACE SO IDEA OF SCATTERED STRONG TO SEVERE STORMS STILL LOOKS GOOD AT THIS POINT. HOWEVER...STILL SOME UNCERTAINY ON MODE AND DEGREE OF CONVECTIVE COVERAGE DUE TO WHAT...IF ANY EFFECTS POTL CONVECTIVE COMPLEX TONIGHT WILL HAVE ON BOUNDARY LAYER STABILITY DURING THURSDAY MORNING. FEELING IS THAT THIS WILL BE ONLY LIMITED WITH FULL RECOVERY LIKELY FROM MIDDAY ONWARD. THUS WILL CONTINUE HIGH CHC TO LIKELY POPS AND CONTINUE ENHANCED SVR WORDING WITH STRAIGHT LINE WINDS AND LARGE HAIL THE PRIMARY THREAT. HIGHS NOT QUITE AS WARM WITH AT LEAST SOME CLOUD COVER AROUND...SO MAX VALUES IN THE 80S...PERHAPS 90 SOUTH LOOK GOOD FOR NOW. THEREAFTER...CONVECTION SLOWLY DIMINISHES AND SLIDES SOUTH WITH THE SURFACE FRONT BY THURSDAY EVENING WITH SKIES TRENDING CLEAR ACROSS OUR CENTRAL AND NORTHERN COUNTIES OVERNIGHT AS HIGH PRESSURE BUILDS INTO THE AREA. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... AS OF 225 PM EDT WEDNESDAY...HIGH PRESSURE BUILDS INTO THE AREA FRIDAY WITH DRY CONDITIONS ALONG WITH MAINLY SUNNY SKIES... NOTICEABLY COOLER TEMPERATURES AND LOWER HUMIDITY. TEMPERATURES WILL BE NEAR OR A BIT BELOW NORMAL WITH HIGHS IN THE UPPER 60S TO MID 70S. COOL AND DRY FRIDAY NIGHT...WITH SOME INCREASE IN CLOUDS LATE AS HIGH MOVES EAST. LOWS MAINLY IN THE 40S. WEAK HIGH PRESSURE MOVES OFF THE NEW ENGLAND COAST EARLY SATURDAY. SURFACE WARM FRONT AND ASSOCIATED MOISTURE AND LIFT WILL THEN BEGIN TO IMPACT FORECAST AREA BY MIDDAY SATURDAY. STILL SOME UNCERTAINTY WITH REGARDS TO PLACEMENT OF HEAVIEST QPF ACRS OUR CWA. ECMWF IS MORE AGGRESSIVE THAN GFS IN REGARDS TO LIFT AND RESULTING QPF. HAVE RAISED POPS TO LIKELY FOR SAT INTO SUNDAY MOST SECTIONS. SOME INDICATIONS THAT MID/UPPER LEVEL TROF WILL DEEPEN OVER THE NORTHEAST LATE SUNDAY INTO MONDAY...AS SEVERAL SFC TROFS AND EMBEDDED VORTS MOVE ACRS OUR AREA. THIS WILL KEEP OUR WX UNSETTLED WITH A CHC OF SHOWERS CONTINUING INTO MONDAY. SFC HIGH PRESSURE WITH DRIER WEATHER EXPECTED TUESDAY...WITH ANOTHER CHANCE OF SHOWERS ARRIVING MIDWEEK. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... THROUGH 00Z FRIDAY...CHANCE/SCT -TSRA ACRS KMPV-KRUT THRU 02Z WITH LOCALIZED MVFR. THEREAFTER...THRU 10-12Z VFR/MVFR WITH HAZE AND STILL THE POSSIBILITY OF MCS DEVELOPMENT OVERNIGHT BUT CRNT ACTVTY MAY BE SETTING BNDRY SOUTH OF FA. KSLK AND PERHAPS KMPV CUD SEE IFR/LIFR BTWN 07-10Z. COLD FRONT AND TSRA ACTVTY EXPECTED KMSS ARD 11-12Z...KSLK 13-15Z WITH CHAMPL VLY 14-16Z AND KMPV-KRUT 16-18Z TIMEFRAME WITH MVFR CONDS IN VCNTY. STRONGEST CELLS AND LCLZD IFR AND POTENTIAL STG WIND GUSTS LIKELT KMPV-KRUT WHERE HEATING WILL BE LONGEST. WIND SHIFT TO WNW ARD THE TIMES MENTIONED ALOFT WITH VFR CONDS AFTER FROPA. OUTLOOK 18Z THU THROUGH MONDAY... 00Z FRI-12Z FRI...MAINLY VFR AS HIGH PRESSURE BEGINS TO BUILD AFTER FROPA. SOME VALLEY FOG WITH IFR CONDITIONS POSSIBLE AT SLK/MPV FRIDAY MORNING 12Z FRI-18Z SAT...MAINLY VFR UNDER HIGH PRESSURE. SOME VALLEY FOG WITH IFR CONDITIONS POSSIBLE AT SLK/MPV ON SATURDAY MORNING. 18Z SAT-00Z TUE...WARM FRONT WILL APPROACH FROM THE SOUTH AND BRING SHOWERS WITH OCCASIONAL MVFR CONDITIONS. && .MARINE... AS OF 400 PM EDT WEDNESDAY...WITH DRY WEATHER OVER THE PAST WEEK...THE LEVEL OF LAKE CHAMPLAIN CONTINUES TO FALL STEADILY ALONG WITH SLOWLY IMPROVING CONDITIONS. THE LATEST LEVEL AT THE ROUSES POINT GAGE AS OF 300 PM WAS 101.4 AND FALLING. EXPECT THIS TREND TO CONTINUE OVER THE NEXT FEW DAYS WITH LEVELS POSSIBLY FALLING TO NEAR 101.0 FEET BY SOMETIME THIS WEEKEND. SOUTH TO SOUTHWEST WINDS FROM 5 TO 15 KNOTS CAN BE EXPECTED TONIGHT AND INTO THURSDAY MORNING. WINDS WILL TURN TO THE WEST ON THURSDAY AFTERNOON AND TO THE NORTH FOR THURSDAY NIGHT AND FRIDAY. FOR BOATERS MANY HAZARDS STILL EXIST. BREAKWATER AND OTHER ROCKS OR OBSTRUCTIONS TO NAVIGATION MAY BE OBSCURED BY THE HIGH WATER LEVELS ON THE LAKE. IN ADDITION... PLENTY OF DEBRIS REMAIN IN THE LAKE...ESPECIALLY NEAR RIVER MOUTHS. DUE TO THESE FACTORS... RECREATIONAL BOATING IS DISCOURAGED AT THIS TIME. && .CLIMATE... HERE ARE HISTORICAL DAILY CLIMATE RECORDS FOR BTV FOR TODAY...JUNE 8TH: RECORD HIGH MAXIMUM TEMPERATURE FOR JUNE 8TH: 1. 91 (2008) 2. 91 (1984) 3. 90 (2007) 4. 89 (1908) && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...SISSON NEAR TERM...JN/SISSON SHORT TERM...JMG LONG TERM...RJS/TABER AVIATION...SLW MARINE... CLIMATE...
Hazardous weather outlook, Jun 8, 7:11 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 711 PM EDT WED JUN 8 2011 NYZ026>031-034-035-087-VTZ001>012-016>019-092315- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 711 PM EDT WED JUN 8 2011 ...SEVERE THUNDERSTORM WATCH 440 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...A COLD FRONT WILL CROSS THE AREA ON THURSDAY ALONG WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS AGAIN HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. FRIDAY ONWARD...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 8, 7:47 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
747 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM WATER SPOUT HAMMOND 44.45N 75.69W
06/08/2011 ST. LAWRENCE NY PUBLIC
WATERSPOUT REPORTED NEAR THE ISLAND LIGHTHOUSE ON THE
SAINT LAWRENCE RIVER
0520 PM TSTM WND DMG 2 WNW WEST FOWLER 44.28N 75.50W
06/08/2011 ST. LAWRENCE NY TRAINED SPOTTER
TWO BIRCH TREES KNOCKED DOWN
0520 PM TSTM WND DMG 2 WNW GOUVERNEUR 44.34N 75.49W
06/08/2011 ST. LAWRENCE NY TRAINED SPOTTER
TREES DOWN THROUGHOUT GOUVERNEUR
0525 PM TSTM WND DMG CANTON 44.60N 75.17W
06/08/2011 ST. LAWRENCE NY LAW ENFORCEMENT
REPORTS OF NUMEROUS TREES DOWN IN CANTON
0538 PM TSTM WND DMG POTSDAM 44.67N 74.98W
06/08/2011 ST. LAWRENCE NY LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES DOWN IN POTSDAM VICINITY
0606 PM TSTM WND DMG SANTA CLARA 44.63N 74.46W
06/08/2011 FRANKLIN NY LAW ENFORCEMENT
TREES DOWN ALONG MCMASTER ROAD
0618 PM TSTM WND DMG 1 SW RAINBOW LAKE 44.46N 74.19W
06/08/2011 FRANKLIN NY LAW ENFORCEMENT
TREES DOWN ALONG JONES POND ROAD
0625 PM TSTM WND DMG KEENE 44.26N 73.79W
06/08/2011 ESSEX NY COUNTY OFFICIAL
TREES DOWN.
0630 PM TSTM WND DMG BLOOMINGDALE 44.41N 74.09W
06/08/2011 ESSEX NY LAW ENFORCEMENT
TREES DOWN ALONG RIVER ROAD
0630 PM TSTM WND DMG ELIZABETHTOWN 44.21N 73.60W
06/08/2011 ESSEX NY COUNTY OFFICIAL
TREES DOWN.
0630 PM TSTM WND DMG NEWCOMB 43.97N 74.17W
06/08/2011 ESSEX NY COUNTY OFFICIAL
TREES AND POWER LINES
0700 PM TSTM WND DMG TICONDEROGA 43.85N 73.42W
06/08/2011 ESSEX NY COUNTY OFFICIAL
TREES DOWN
0700 PM TSTM WND DMG CROWN POINT 43.95N 73.43W
06/08/2011 ESSEX NY COUNTY OFFICIAL
TREES DOWN
0737 PM HAIL 1 WSW CHITTENDEN 43.71N 72.96W
06/08/2011 E0.75 INCH RUTLAND VT PUBLIC
PENNY SIZE HAIL
&&
EVENT NUMBER BTV1100265 BTV1100266 BTV1100267 BTV1100269 BTV1100268
BTV1100270 BTV1100272 BTV1100274 BTV1100271 BTV1100275 BTV1100278
BTV1100276 BTV1100277 BTV1100273
SLWSpecial weather statement, Jun 8, 7:51 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
751 PM EDT WED JUN 8 2011
VTZ003-004-016-090045-
EASTERN FRANKLIN VT-ESSEX VT-ORLEANS VT-
751 PM EDT WED JUN 8 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN...NORTHERN
ESSEX AND NORTHERN ORLEANS COUNTIES IN VERMONT...
AT 745 PM EDT...A STRONG THUNDERSTORM WAS NEAR JAY VERMONT...MOVING
EAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... NEWPORT
CENTER...DERBY LINE...BEEBE PLAINS...EXIT 29 I91...TICE...
NORTON...AVERILL...WALLACE POND...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4500 7147 4499 7153 4493 7152 4487 7253
4501 7256 4502 7146
EVENSONLocal storm report, Jun 8, 7:59 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
759 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 1 SSE NORTH CLARENDON 43.55N 72.96W
06/08/2011 RUTLAND VT PUBLIC
FEW TREES DOWN ALONG ROUTE 7 NEAR ROUTE 103...WINDS
ESTIMATED AT 70 MPH.
&&
EVENT NUMBER BTV1100279
SLWLocal storm report, Jun 8, 8:02 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
802 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 1 SSE NORTH CLARENDON 43.55N 72.96W
06/08/2011 RUTLAND VT PUBLIC
FEW TREES DOWN AS WELL AS POWERLINES ALONG ROUTE 7 NEAR
ROUTE 103 AND RUTLAND STATE AIRPORT...WINDS ESTIMATED AT
70 MPH.
&&
CORRECTED REMARKS
EVENT NUMBER BTV1100279
SLWLocal storm report, Jun 8, 8:03 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
803 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND DMG 1 SSE NORTH CLARENDON 43.55N 72.96W
06/08/2011 RUTLAND VT PUBLIC
FEW TREES DOWN AS WELL AS POWERLINES ALONG ROUTE 7 NEAR
ROUTE 103 AND RUTLAND STATE AIRPORT...WINDS ESTIMATED AT
70 MPH.
&&
CORRECTED EVENT TIME
EVENT NUMBER BTV1100279
SLWLocal storm report, Jun 8, 8:04 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
804 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND DMG RUTLAND 43.61N 72.99W
06/08/2011 RUTLAND VT PUBLIC
MULTIPLE TREES DOWN ON STATE STREET
&&
EVENT NUMBER BTV1100280
MUCCILLIThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:56 AM EDT | Special Weather Statement | BTV | Addison, Chittenden, Rutland, Windsor | 64 min |
| Jun 9, 4:15 AM EDT | Special Weather Statement | BTV | Addison, Chittenden, Franklin, Grand Isle, Lamoille, Rutland and 2 more | 60 min |
| Jun 9, 4:41 AM EDT | Areal Flood Advisory | BTV | Addison, Rutland, Windsor | 9 min |
| Jun 9, 4:49 AM EDT | Flash Flood Warning | BTV | Addison, Rutland, Windsor | 3 hr |
| Jun 9, 5:08 AM EDT | Special Weather Statement | BTV | Lamoille, Orange, Washington | 67 min |
| Jun 9, 8:16 AM EDT | Severe Thunderstorm Warning | BTV | Addison, Rutland, Windsor | 59 min |
| Jun 9, 8:38 AM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Orleans | 52 min |
| Jun 9, 9:12 AM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 48 min |
| Jun 9, 9:28 AM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Orange, Rutland, Washington, Windsor | 62 min |
| Jun 9, 1:49 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Rutland, Windsor | 56 min |
| Jun 9, 1:57 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Orange, Washington, Windsor | 53 min |
| Jun 9, 2:41 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Chittenden, Lamoille, Orange, Orleans, Washington | 45 min |
| Jun 9, 2:42 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 48 min |
| Jun 9, 5:15 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Washington | 60 min |
| Jun 9, 6:11 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Rutland, Windsor | 49 min |
| Jun 9, 7:24 PM EDT | Special Weather Statement | BTV | Rutland, Windsor | 51 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.